# SDR 2005FA0000526

- Difficulty date: February 8, 2005
- Submitted: April 14, 2005
- Operation: General aviation
- Aircraft: N149LH
- Make and model: Piper PA-28-161
- Aircraft serial: 2842192
- Aircraft time: 545 hours
- Engine: Lyc O320*
- System (JASC): 8011 · Engine Starter
- Part: Ring Gear
- Part number: MHB6016
- Part serial: E061660
- Condition: Failed
- Location: Starter
- Part time: 221 hours
- Stage of operation: TX
- How discovered: C
- Nature of condition: L
- Precautionary procedure: O

## Discrepancy

NEW STARTER FAILED AFTER 221.2 HOURS IN SERVICE. FAILED IN THE ENGAGED POSITION, DAMAGING STARTER RING GEAR AND REQUIRING REPLACEMENT.
